MAUDE Adverse Event Report: RICHARD WOLF GMBH LAPAROSCOPIC INSUFFLATOR

RICHARD WOLF GMBH LAPAROSCOPIC INSUFFLATOR
Model Number 2232.641
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility was contacted and all available information was provided.The device was not available to be returned for evaluation,on-site evaluation by the sales representative determined that the issue was caused by a defective outlet.Device labeling was reviewed for patient and device codes: patient code: not applicable, no patient problem was reported.Device code: ifu was reviewed, see below: caution! the tem pump must be enabled to properly perform the tem procedures! it is possible to engage the laparoscopic insufflator function when the tem configuration is desired.When performing tem applications be sure that the pump indicator is illuminated.If the pump is not enabled, the insufflator will cycle between its insufflation and measurement periods.This can be detected by a visual pulsing of the gas flow indicator and an audible pause in the insufflation mode.If this situation is detected, change the mode as written in section 4.8.2.Check all connections and assure that the pump is enabled.Power failure - should the power supply fail: selected modes are stored for approx.20 s.When the power supply is restored: power failure for less than 20 seconds: the application is continued with the settings previously selected.If the power failure is longer than 20 seconds: the laparo co2 pneu runs through the automatic function test.Rw (b)(4) considers this case closed.Should additional information become available a follow up report will be submitted.
 
Event or Problem Description
On 24 august 2018, richard wolf medical instruments corp.(rwmic) received medwatch report # (b)(4).The following was reported: "patient scheduled for a transanal endoscopic microsurgical excision of the rectal tumor using the wolf tem machine.The patient was intubated and a proctosigmoidoscopy was performed by the surgeon and then the patient was positioned and prepped for surgery.When it came time to start the machine only the top unit was lighting up and working (insufflator).The bottom unit did not turn on.Other staff came into the room to troubleshoot the problem with no luck getting the bottom unit to turn on.The wolf rep, and team leader was called to help troubleshoot.At this time the surgeon wanted to abort the case." the device was not returned for evaluation.The sales representative went to the user facility to investigate the reported issue and found that the cause of the problem was a defective outlet.The unit was plugged into a different outlet and began working.

Brand Name
LAPAROSCOPIC INSUFFLATOR
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8407943
Report Number1418479-2018-00021
Device Sequence Number16638108
Product Code HIF
UDI-Device Identifier04055207056523
UDI-Public04055207056523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/24/2018
Report Date (Section F) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2232.641
Device Catalogue Number2232.641
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/24/2018
Device Age9 YR
Event Location Other
Date Report to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Date Report Sent to FDA03/11/2019